Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 637, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 20, 2000, 5:21 PM CDT for Holmes County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 20, 2000, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Holmes County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 202222 SVRJAN MSC051-202245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 521 PM CDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 545 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR EBENEZER AT 530 PM CDT BE NEAR LEXINGTON AT 545 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 80
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 20, 3:15 PM CDT, 2 hours 6 minutes before
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
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| Sep 20, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.